Alert archive / Nevada / Special Weather Statements in 2015

Special Weather Statement, NWS Reno, NV

June 10, 2015Churchill County, Nevada

NWS Reno, NV issued this special weather statement at Jun 10, 2015, 4:21 PM PDT for Churchill County, Nevada. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2015, 4:21 PM PDT (23:21 UTC)
Expired
Jun 10, 2015, 5:00 PM PDT
In force
39 min
Issued by
NWS Reno, NV

County Churchill County, NV

The radar

The Reno radar (KRGX), 99 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WWUS85 KREV 102321
SPSREV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
421 PM PDT WED JUN 10 2015
 
NVZ001-004-110000-
MINERAL AND SOUTHERN LYON COUNTIES NV-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
421 PM PDT WED JUN 10 2015

...STRONG THUNDERSTORMS ALONG HIGHWAY 95 SOUTH OF FALLON...

AT 415 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
TRACKING STRONG THUNDERSTORMS 26 MILES SOUTH OF FALLON...MOVING WEST 
AT 10 MPH.

HALF INCH HAIL...TORRENTIAL RAINFALL AND DANGEROUS LIGHTNING CAN BE 
EXPECTED WITH THESE STORMS. RADAR INDICATES RAINFALL RATES ABOVE TWO 
INCHES PER HOUR IN THE STRONGER STORMS.

LOCATIONS IMPACTED INCLUDE...
HIGHWAY 95 BETWEEN FALLON AND SCHURZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 95 BETWEEN FALLON AND 
SCHURZ. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID 
VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF 
WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR 
HEADLIGHTS.

&&

LAT...LON 3926 11839 3909 11835 3908 11884 3935 11881
TIME...MOT...LOC 2315Z 080DEG 8KT 3910 11867 

$$

WH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Jun 10, 1:57 PM PDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 10, 1:57 PM PDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
157 PM PDT WED JUN 10 2015

.SYNOPSIS...
REMNANTS OF HURRICANE BLANCA WILL BRING THE POSSIBILITY OF
LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING ACROSS THE
SIERRA AND NORTHWEST NEVADA. THIS MAY LEAD TO AREAS OF FLASH
FLOODING AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 11 PM
TODAY. DRIER AND WARMER CONDITIONS RETURN FOR THE END OF THE WEEK
INTO THE WEEKEND.

&&

.SHORT TERM...
HAVE MADE FEW CHANGES TO THE SHORT TERM FORECAST AS THE FOCUS
REMAINS ON THIS AFTERNOON AND EVENING. MORE BREAKS HAVE BEEN
SHOWING UP ACROSS WESTERN NEVADA EARLY THIS AFTERNOON. THUS FAR,
THE SHOWERS AND STORMS HAVE BEEN LOW TOPPED AT NEAR 25 KFT. WHILE
THE RAINFALL PROCESS IS EFFICIENT, THIS IS NOT PRODUCING
TORRENTIAL RAINS. WITH THE SUN AND SFC DEWPOINTS WELL INTO THE
50S, INSTABILITY COULD RESULT IN SOME STRONGER STORMS WITH THOSE
TORRENTIAL RAINS. RIGHT NOW, THE BEST POTENTIAL WILL BE IN WESTERN
NEVADA WHERE THE MOST CLEARING HAS OCCURRED. WILL LEAVE THE FLASH
FLOOD WATCH IN EFFECT FOR THIS REASON.

THE UPPER LOW WILL PULL EAST TONIGHT WITH A DRIER NORTHERLY FLOW
IN ITS WAKE. THREAT FOR SHOWERS WILL DIMINISH OVERNIGHT, BUT THERE
WILL BE SOME CLOUD COVER. WITH THE THOUGHT THERE WILL BE ENOUGH
CLOUDS, FOG DOES NOT APPEAR TO BE OF A CONCERN EXCEPT AROUND
TRUCKEE WHERE IT DOESN'T TAKE MUCH. HOWEVER, WITH MORE CLEARING,
SOME AREAS SUCH AS NEAR THE CARSON SINK AND SIERRA VALLEY COULD
SEE FOG FORMATION TONIGHT.

DRIER NORTH FLOW CONTINUES THURSDAY ALONG WITH WARMING
TEMPERATURES ALOFT. HAVE LIMITED ANY ISOLATED THUNDERSTORMS
TOMORROW TO AREAS SOUTH OF HIGHWAY 50. WITH LESS CLOUD COVER
TOMORROW, TEMPS WILL BE QUITE WARM, BACK INTO THE 70S AND 80S.
CONTINUED WARMING INTO THE WEEKEND WITH LIGHT WEST FLOW ALOFT AS
HIGH PRESSURE NOSES IN FROM THE EAST PACIFIC. WITH THE WARMER
TEMPS ALOFT AND CONTINUED DRYING, REMOVED ALL MENTION OF THUNDER
AFTER THURSDAY.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
THE RIDGE WILL SAG SOUTH AS LOW PRESSURE DIGS SOUTH ALONG THE
BRITISH COLUMBIA COAST. A LIGHT WEST FLOW WILL RESULT IN TYPICAL
AFTERNOON WINDS SUNDAY AND MONDAY. THE LOW IS EXPECTED TO SAG A
LITTLE FURTHER SOUTH TUESDAY AND WEDNESDAY PER THE GFS AND
ENSEMBLES (GEFS AND EC). TEMPS WILL COOL SOME BACK CLOSER TO
AVERAGE FOR MID JUNE WITH AN INCREASE IN WINDS. HOW STRONG THEY
WILL BE IS STILL UNCERTAIN AT THIS TIME. OF NOTE, THE 12Z EC HAS
MORE RIDGING AND LESS WIND. RIGHT NOW IT WAS DISCOUNTED AS IT IS A
BIT OF AN OUTLIER AS DEPICTED BY THE ENSEMBLES. WALLMANN

&&

.AVIATION...
AREAS OF MVFR CIGS/VIS AND MTN OBSCN IN THE SIERRA THIS EVENING
WITH LCL IFR IN +SHRA. MAIN THREAT CONTINUES TO BE SHRA AND ISOLD
TSRA UNTIL AROUND 06Z. TOPS TO 30-35 KFT WITH BASES NEAR 9000 FT
ASL. HEAVY RAINFALL MAIN ISSUE WITH LIMITED SMALL HAIL IN TROPICAL
AIRMASS.

GRADUAL CLEARING WITH VFR CONDS AFTER 06Z WITH SOME LCL FG AROUND
KTRK. IF SKIES CLEAR ENOUGH, FG COULD FORM IN THE SIERRA VALLEY
AND NEAR KTVL/KNFL/KLOL, BUT ONLY A 15-20 PCT CHANCE. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING NVZ001>005.

CA...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING CAZ070>073.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 10, 3:11 PM PDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
311 PM PDT WED JUN 10 2015

NVZ001-004-102315-
MINERAL AND SOUTHERN LYON COUNTIES NV-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
311 PM PDT WED JUN 10 2015

...LINE OF THUNDERSTORMS MOVING ACROSS HIGHWAY 95 BETWEEN SCHURZ
AND HAWTHORNE...

AT 309 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES EAST OF
YERINGTON TO 6 MILES NORTHEAST OF HAWTHORNE...AND MOVING WEST AT 15
MPH. HEAVY RAINFALL ALONG WITH SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 95 BETWEEN SCHURZ AND
HAWTHORNE. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN
WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. IN AREAS
OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE.

&&

LAT...LON 3896 11919 3842 11888 3854 11844 3912 11876
TIME...MOT...LOC 2209Z 085DEG 13KT 3905 11881 3861 11856

EW
Special weather statement, Jun 10, 3:38 PM PDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
338 PM PDT WED JUN 10 2015

NVZ001-102330-
MINERAL AND SOUTHERN LYON COUNTIES NV-
338 PM PDT WED JUN 10 2015

...STRONG THUNDERSTORM MOVING TOWARDS YERINGTON...

AT 337 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR YERINGTON MOVING SOUTH AT 15 MPH. SMALL HAIL AND HEAVY RAIN
WILL BE POSSIBLE WITH THIS THUNDERSTORM.

LOCATIONS IMPACTED
INCLUDE... YERINGTON...WEED HEIGHTS...MASON...YERINGTON MUNICIPAL
AIRPORT AND JUNCTION NV 339 AND NV 208.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HEAVY RAINFALL IS OCCURRING WITH THIS STORM.
EXPECT PONDING OF WATER ON ROADWAYS. DRIVERS SHOULD SLOW DOWN AND
TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3910 11928 3914 11905 3884 11890 3879 11925
TIME...MOT...LOC 2237Z 349DEG 14KT 3905 11915

EW
Special weather statement, Jun 10, 3:55 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
355 PM PDT WED JUN 10 2015

NVZ001-102330-
MINERAL AND SOUTHERN LYON COUNTIES NV-
355 PM PDT WED JUN 10 2015

...STRONG THUNDERSTORM MOVING THROUGH YERINGTON...

AT 354 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR YERINGTON MOVING SOUTH AT 15 MPH. HAIL UP TO THE SIZE OF A
NICKEL AND TORRENTIAL RAIN WILL OCCUR WITH THIS THUNDERSTORM.

LOCATIONS IMPACTED
INCLUDE... YERINGTON...WEED HEIGHTS...MASON...YERINGTON MUNICIPAL
AIRPORT AND JUNCTION NV 339 AND NV 208. THIS INCLUDES ALTERNATE
HIGHWAY 95 FROM WABUSKA TO YERINGTON TO 15 MILES EAST OF YERINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS
STORM. EXPECT PONDING OF WATER ON ROADWAYS AND SIGNIFICANTLY REDUCED
VISIBILITY. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3910 11928 3914 11905 3884 11890 3879 11925
TIME...MOT...LOC 2237Z 349DEG 14KT 3905 11915

EW/WH
Local storm report, Jun 10, 4:10 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
410 PM PDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     FLASH FLOOD      2 SE GARDNERVILLE       38.92N 119.71W
06/10/2015                   DOUGLAS            NV   NEWSPAPER

            THE RECORD COURIER POSTED A VIDEO ONLINE OF FLASH
            FLOODING AT EAST VALLEY AND PINE NUT ROAD IN THE
            GARDNERVILLE RANCHOS. WATER WAS RUSHING ACROSS THE
            ROADWAY.

&&

ELW
Local storm report, Jun 10, 4:20 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
420 PM PDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     FLASH FLOOD      2 SE GARDNERVILLE       38.92N 119.71W
06/10/2015                   DOUGLAS            NV   BROADCAST MEDIA

            KTVN CHANNEL 2 POSTED A VIDEO OF FLOODING ALONG CAYUSE
            DRIVE NEAR DRESSLERVILLE. WATER IS RUSHING OVER THE ROAD
            BUT APPEARS TO BE FOLLOWING A PREVIOUS WASH.

&&

ELW
Special weather statement, Jun 10, 4:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
421 PM PDT WED JUN 10 2015

NVZ001-004-110000-
MINERAL AND SOUTHERN LYON COUNTIES NV-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
421 PM PDT WED JUN 10 2015

...STRONG THUNDERSTORMS ALONG HIGHWAY 95 SOUTH OF FALLON...

AT 415 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS 26 MILES SOUTH OF FALLON...MOVING WEST
AT 10 MPH.

HALF INCH HAIL...TORRENTIAL RAINFALL AND DANGEROUS LIGHTNING CAN BE
EXPECTED WITH THESE STORMS. RADAR INDICATES RAINFALL RATES ABOVE TWO
INCHES PER HOUR IN THE STRONGER STORMS.

LOCATIONS IMPACTED INCLUDE...
HIGHWAY 95 BETWEEN FALLON AND SCHURZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 95 BETWEEN FALLON AND
SCHURZ. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF
WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR
HEADLIGHTS.

&&

LAT...LON 3926 11839 3909 11835 3908 11884 3935 11881
TIME...MOT...LOC 2315Z 080DEG 8KT 3910 11867

WH

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:36 PM PDTSpecial Weather StatementREV54 min
Jun 9, 7:33 PM PDTSpecial Weather StatementREVStorey42 min
Jun 10, 2:45 PM PDTAreal Flood AdvisoryREVDouglas3 hr
Jun 10, 3:11 PM PDTSpecial Weather StatementREVLyon64 min
Jun 10, 3:38 PM PDTSpecial Weather StatementREVLyon52 min
Jun 10, 3:55 PM PDTSpecial Weather StatementREVLyon35 min
Jun 10, 4:09 PM PDTAreal Flood AdvisoryREVLyon3 hr
Jun 10, 4:48 PM PDTSpecial Weather StatementREVPershing117 min
Jun 9, 6:03 PM PDTSpecial Weather StatementREVSierra57 min
Jun 10, 4:39 PM PDTSpecial Weather StatementREVPlumas66 min

Nearby

Special Weather Statements in Nevada, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.